CSN Login
Members Online: 19

Hive's Due To CT-Scan

marybell_marquez
Posts: 1
Joined: Apr 2009

I was recently diagnos with cervical cancer...
They did a CT-Scan to see where exactly it was and if it was in my bladder and or rectum..
I didn't get hive's at the hospital...
I got them the next day...Really bad
Any advice on what to do...Beside's callin my dr...?

deanna14
Posts: 734
Joined: Oct 2008

Have you tried an antihistamine like benadryl?

LolarnS
Posts: 2
Joined: Jul 2009

Hey Marybell,

I was diagnosed with cerv. cancer in Nov 2008. Treatment finished up in March of this year...first CT scan in April. I had the same reaction---could NOT stop scratching all the places I itched. I've come to find out this: I am allergic to the iodine injection that is part of the scan. (I initially thought it was the barium sulfate, but the guy at the cancer center told me it was the iodine.) (I also have shellfish allergies, but I still eat shrimp---just can't give that up.)

Anyway, I was put on prednisone (a steriod, and I hate steroids) and told to take benadryl. I'm doing 1 PET scan a year and 1 CT scan---so my next CT will be in Jan. I'll take the steriod and the benadryl before I have the scan to help with the hives.

Hope this helps---good luck with your next scan!!
Susan

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network